Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 74, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Nov 28, 2021, 2:55 PM EST. It took effect at Nov 29, 2021, 1:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2021, 2:55 PM EST (19:55 UTC)
- In effect from
- Nov 29, 2021, 1:00 PM EST
- Expired
- Nov 30, 2021, 1:29 PM EST
- In force
- 24 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
962 WHUS71 KCAR 281955 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 255 PM EST Sun Nov 28 2021 ANZ050>052-290400- /O.NEW.KCAR.SC.Y.0074.211129T1200Z-211130T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 255 PM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM Monday to 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
716 WHUS71 KCAR 290326 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1026 PM EST Sun Nov 28 2021 ANZ050>052-291200- /O.CON.KCAR.SC.Y.0074.211129T1200Z-211130T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1026 PM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 AM Monday to 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
709 WHUS71 KCAR 290812 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 312 AM EST Mon Nov 29 2021 ANZ050>052-291615- /O.EXT.KCAR.SC.Y.0074.211129T1800Z-211130T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 312 AM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 1 PM this afternoon to 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
782 WHUS71 KCAR 291443 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 943 AM EST Mon Nov 29 2021 ANZ050>052-292245- /O.CON.KCAR.SC.Y.0074.211129T1800Z-211130T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 943 AM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 1 PM this afternoon to 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
742 WHUS71 KCAR 292035 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 335 PM EST Mon Nov 29 2021 ANZ050>052-300945- /O.EXT.KCAR.SC.Y.0074.000000T0000Z-211130T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 335 PM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 4 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
733 WHUS71 KCAR 300346 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1046 PM EST Mon Nov 29 2021 ANZ050>052-301200- /O.CON.KCAR.SC.Y.0074.000000T0000Z-211130T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1046 PM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 4 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
335 WHUS71 KCAR 300735 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 235 AM EST Tue Nov 30 2021 ANZ050>052-301545- /O.CON.KCAR.SC.Y.0074.000000T0000Z-211130T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 235 AM EST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
887 WHUS71 KCAR 301431 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 931 AM EST Tue Nov 30 2021 ANZ050>052-302100- /O.CON.KCAR.SC.Y.0074.000000T0000Z-211130T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 931 AM EST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
600 WHUS71 KCAR 301829 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 129 PM EST Tue Nov 30 2021 ANZ050>052-301930- /O.CAN.KCAR.SC.Y.0074.000000T0000Z-211130T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 129 PM EST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have diminished below advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 11:55 AM EST, 3 hours earlier.
Area forecast discussion, Nov 28, 11:55 AM EST, 3 hours before
Area Forecast Discussion National Weather Service Caribou ME 1155 AM EST Sun Nov 28 2021 .SYNOPSIS... Low pressure will lift north and into the northern Maritimes today. A new low will develop south of the Gulf of Maine on Monday and track north through the Maritimes Monday night into Tuesday. High pressure will build south of the area Wednesday. Low pressure will track to our north on Thursday. && .NEAR TERM /THROUGH TONIGHT/... Noon update...Snow showers have picked up a bit across the far north so increased coverage to scattered in northern Aroostook County. Otherwise, the north remains partly sunny with sunny sky Downeast and the forecast remains on track. Previous discussion: Strong flow out of the west will diminish today as a deep sfc low pressure in southwest Labrador lifts north and weak high pressure builds into the area. Clouds and flurries will be possible this morning across the north and around Moosehead Lake with more breaks in the clouds this afternoon. It should be a partly to mostly sunny day toward the coast. Highs will be below average ranging from the upper 20s in the far north to the mid 30s along the coast. A gusty west wind will diminish this afternoon. Weak high pressure will remain across the north tonight while an area of weak low pressure develops near Cape Cod this evening and moves into the northern Gulf of Maine late tonight. Expect it to be partly cloudy and cold in the north with lows in the teens, and a few spots in the broad northwest valleys may drop into the single digits. Toward the coast, clouds will increase with the chance of light snow toward morning. Temperatures may drop into the teens or low 20s late evening and become steady or even rise a bit with the thickening cloud cover overnight. Any snow accumulation prior to 12Z is expected to be less than an inch. && .SHORT TERM /MONDAY/... An upper level trough will plunge into Gulf of Maine on Monday. This will develop a surface low off the coast of Cape Cod in the morning and move NNE. Recent QPF model runs show this low tracking to the far east of the state. The majority of precip is expected to fall along the eastern boarder, while some snow showers could reach into the western parts of the region. For the 00Z run, GFS and Canadian models show significantly less QPF reaching into the forecast area compared to previous runs. The Euro has pulled back precip as well, but still has more precip falling in the region. Decided to pull back the precip chance for Monday and Monday night, following the recent model guidance. N winds are expected to increase into Monday night as the low moves N . Cold air behind this system will keep temps into the 20s. By early Tuesday, the remainder of the moisture should exit with the low, clearing out cloud cover. Lingering tight pressure gradients will keep breezy WNW conditions throughout the day. By Tuesday night, an approaching trough could bring a brief snow showing into the north after midnight. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... A shortwave trough could bring a brief period of snow showers to the north in the early morning on Wednesday. As the snow clears out, cloudy skies will remain with normal temps expected. High pressure will return Wednesday night. Per the day shift forecast, our attention going into Thursday will be on a more vigorous clipper like shortwave trough diving through central Canada from Ontario into Quebec. Long range guidance is carrying this low just to our north across the St. Lawrence Valley Thursday into Thursday night. This will put the region in SW flow, bringing warmer air northward. Expect mixed precip in the morning, then switching to rain in the evening. The cold front should quickly push through on Thursday night, bringing cold, blustery W winds into Friday. Any lingering precip will fall as snow. Another low is expected to move through by the weekend, but models lose agreement by this time, so decided to stay with slight chance of precip. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... NEAR TERM: MVFR ceilings at the Aroostook County terminals today will scattered out at times. Conditions will likely become VFR late today and tonight. At KBGR and KBHB, VFR today into tonight with MVFR possible late tonight in -sn at KBHB. W wind 10 to 15 knots with higher gusts today at the Aroostook County terminals, diminishing to 5 knots or less by evening. West wind around 5 knots at KBGR and KBHB becoming light and variable this evening. SHORT TERM: Mon-Mon night...MVFR/IFR cigs/vsby in snow showers. NNW winds 5-10 kts Mon increasing to 10-15 kts with gusts up to 20 kts Mon night. Tue-Tue night...Mainly VFR, with possible MVFR north Tue night due to snow showers. W winds 10-15 kts Tue, then switching to light SW winds Tue night. Wednesday...VFR. WSW winds 5-10 kts with gusts up to 15 kts. Wed night-Thu...VFR, then diminishing to IFR/LIFR after midnight due to snow showers at night. Then mixed precip, to rain on Thu. SSW winds increasing to 10-15 kts with gusts up 20 kts. && .MARINE... NEAR TERM: The small craft advisory was allowed to expire at noon with wind gusts now down to 21 kt in the reporting offshore buoys. The wind and seas are expected to remain below SCA levels this afternoon through this evening. Wind gusts may approach 25 knots on the outer waters very late tonight and another SCA might be required. SHORT TERM: A SCA may be needed Monday into Tuesday for gusty NW winds as low pressure tracks north into the Maritimes. A SCA may be needed Wednesday through Thursday for gusty WSW winds as a storm system tracks well north of the area. Seas may build up to 9 ft across the offshore waters in response to the SW winds. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Small Craft Advisory until noon EST today for ANZ050-051. && Near Term...Bloomer/CB Short Term...LaFlash Long Term...LaFlash Aviation...Bloomer/CB/LaFlash Marine...Bloomer/CB/LaFlash
Hazardous weather outlook, Nov 28, 2:47 AM EST, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 247 AM EST Sun Nov 28 2021 MEZ001>006-010-011-015>017-029>032-290800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 247 AM EST Sun Nov 28 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-290800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 247 AM EST Sun Nov 28 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.